Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Kernel density estimation via diffusion and the complex exponentials approximation problem


Author: Piero Barone
Journal: Quart. Appl. Math. 72 (2014), 291-310
MSC (2010): Primary 62G07, 41A30
DOI: https://doi.org/10.1090/S0033-569X-2014-01333-4
Published electronically: February 5, 2014
MathSciNet review: 3186238
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A kernel method is proposed to estimate the condensed density of the generalized eigenvalues of pencils of Hankel matrices whose elements have a joint noncentral Gaussian distribution with nonidentical covariance. These pencils arise when the complex exponentials approximation problem is considered in Gaussian noise. Several moments problems can be formulated in this framework, and the estimation of the condensed density above is the main critical step for their solution. It is shown that the condensed density satisfies approximately a diffusion equation, which allows us to estimate an optimal bandwidth. It is proved by simulation that good results can be obtained even when the signal-to-noise ratio is so small that other methods fail.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 62G07, 41A30

Retrieve articles in all journals with MSC (2010): 62G07, 41A30


Additional Information

Piero Barone
Affiliation: Istituto per le Applicazioni del Calcolo “M. Picone”, C.N.R., Via dei Taurini 19, 00185 Rome, Italy
Email: p.barone@iac.cnr.it, piero.barone@gmail.com

DOI: https://doi.org/10.1090/S0033-569X-2014-01333-4
Keywords: Condensed density, random matrices, parabolic PDE
Received by editor(s): June 20, 2012
Published electronically: February 5, 2014
Article copyright: © Copyright 2014 Brown University
The copyright for this article reverts to public domain 28 years after publication.


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website